Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Past TBI & Atripla
Nov 30, 2011

Hi, I was in a car accident about 20 years ago and ended up with a TBI that compromised my vision. About 8 years ago I was diagnosed with HIV and put on Atripla. Recently we purchased a 60 inch LED flat screen TV. There are 5 of us living at home and who frequently watch TV -- I am the only one who gets nauseous and debilitating migraines while watching the TV. I recently saw my PCP who gave me some vestibular exercises to try, but that only made things worse -- I threw up the first time I tried! I have a friend who is a neurologist, and she suggested I try Neurobiofeedback, but the provider on my insurance that does Neurobiofeedback is closed to new patients until February. I just wondered if maybe the nausea & migraines while watching TV might be a side effect of Atripla? I have also noticed an increase of motion sickness while driving - Dramamine is my friend when I travel to work and is effective in thwarting nausea & migraines while watching TV but should I really have to take medicine just to relax with my family and watch TV or a movie? My VL is undetectable and CD34% is WNL. In addition to Atripla I am also taking Celexa for bi-polar depression, as well as Fish Oil and Men's Multivitamin and Vitamin D. Any advice you can provide is appreciated. Thank you.

Response from Dr. Henry

It is possible that the efavirenz may be contributing to an underlying problems related to your earlier brain injury. A trial on an alternative regimen (ie switch the efavirenz to another NNRTI such as rilpivirine or nevirapin, or to a boosted PI or raltegravir-choice depends on individual factors/assessment)for several months may be worth discussing if problem persists. KH



Previous
Rash from Atripla after 8 days of treatment
Next
itching from shingles

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement